Remarks on Yu's ‘property A' for discrete metric spaces and groups
Bulletin de la Société Mathématique de France, Volume 129 (2001) no. 1, pp. 115-139.

Guoliang Yu has introduced a property on discrete metric spaces and groups, which is a weak form of amenability and which has important applications to the Novikov conjecture and the coarse Baum-Connes conjecture. The aim of the present paper is to prove that property in particular examples, like spaces with subexponential growth, amalgamated free products of discrete groups having property A and HNN extensions of discrete groups having property A.

Guoliang Yu a introduit une propriété sur les espaces métriques et les groupes discrets, qui est une forme faible de moyennabilité et qui a d'importantes applications à la conjecture de Novikov et la conjecture de Baum-Connes “coarse”. Le but de cet article est de démontrer cette propriété dans des cas particuliers, tels que les espaces à croissance sous-exponentielle, les produits libres amalgamés de groupes discrets ayant la propriété A et les extensions HNN de groupes discrets ayant la propriété A.

DOI: 10.24033/bsmf.2388
Classification: 54E35, 20F32, 19K56, 58G12, 05C05
Keywords: metric spaces, Novikov conjecture, coarse Baum-Connes conjecture
Mot clés : espaces métriques, conjecture de Novikov, conjecture de Baum-Connes coarse
@article{BSMF_2001__129_1_115_0,
     author = {Tu, Jean-Louis},
     title = {Remarks on {Yu's} {\textquoteleft}property {A'} for discrete metric spaces and groups},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     pages = {115--139},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {129},
     number = {1},
     year = {2001},
     doi = {10.24033/bsmf.2388},
     zbl = {1036.58021},
     language = {en},
     url = {http://www.numdam.org/articles/10.24033/bsmf.2388/}
}
TY  - JOUR
AU  - Tu, Jean-Louis
TI  - Remarks on Yu's ‘property A' for discrete metric spaces and groups
JO  - Bulletin de la Société Mathématique de France
PY  - 2001
SP  - 115
EP  - 139
VL  - 129
IS  - 1
PB  - Société mathématique de France
UR  - http://www.numdam.org/articles/10.24033/bsmf.2388/
DO  - 10.24033/bsmf.2388
LA  - en
ID  - BSMF_2001__129_1_115_0
ER  - 
%0 Journal Article
%A Tu, Jean-Louis
%T Remarks on Yu's ‘property A' for discrete metric spaces and groups
%J Bulletin de la Société Mathématique de France
%D 2001
%P 115-139
%V 129
%N 1
%I Société mathématique de France
%U http://www.numdam.org/articles/10.24033/bsmf.2388/
%R 10.24033/bsmf.2388
%G en
%F BSMF_2001__129_1_115_0
Tu, Jean-Louis. Remarks on Yu's ‘property A' for discrete metric spaces and groups. Bulletin de la Société Mathématique de France, Volume 129 (2001) no. 1, pp. 115-139. doi : 10.24033/bsmf.2388. http://www.numdam.org/articles/10.24033/bsmf.2388/

[1] J. M. Alonso & M. R. Bridson - « Semihyperbolic groups », Proc. London Math. Soc. (3) 70 (1995), no. 1, p. 56-114. | MR | Zbl

[2] C. Anantharaman-Delaroche & J. Renault - Amenable groupoids, Monographies de L'Enseignement Mathématique [Monographs of L'Enseignement Mathématique], vol. 36, L'Enseignement Mathématique, Geneva, 2000, With a foreword by Georges Skandalis and Appendix B by E. Germain. | MR | Zbl

[3] P. Baum, A. Connes & N. Higson - « Classifying space for proper actions and K-theory of group C * -algebras », C * -algebras: 1943-1993 (San Antonio, TX, 1993), Contemp. Math., vol. 167, Amer. Math. Soc., Providence, RI, 1994, p. 240-291. | MR | Zbl

[4] J. Dixmier - c * -algebras, North-Holland Mathematical Library, 1982. | MR | Zbl

[5] P. Eymard - Moyennes invariantes et représentations unitaires, Lecture Notes in Mathematics, Vol. 300, Springer-Verlag, Berlin, 1972. | MR | Zbl

[6] É. Ghys & P. De La Harpe - « Espaces métriques hyperboliques », Sur les groupes hyperboliques d'après Mikhael Gromov (Bern, 1988), Progr. Math., vol. 83, Birkhäuser Boston, Boston, MA, 1990, p. 27-45. | MR | Zbl

[7] G. Gong & G. Yu - « Volume growth and positive scalar curvature », Geom. Funct. Anal. 10 (2000), no. 4, p. 821-828. | MR | Zbl

[8] M. Gromov - « Asymptotic invariants of infinite groups », Geometric group theory, Vol. 2 (Sussex, 1991), London Math. Soc. Lecture Note Ser., vol. 182, Cambridge Univ. Press, Cambridge, 1993, p. 1-295. | MR | Zbl

[9] -, « Spaces and questions », Geom. Funct. Anal. (2000), no. Special Volume, Part I, p. 118-161, GAFA 2000 (Tel Aviv, 1999). | MR

[10] P. De La Harpe & A. Valette - « La propriété (T) de Kazhdan pour les groupes localement compacts (avec un appendice de Marc Burger) », Astérisque (1989), no. 175, p. 158, With an appendix by M. Burger. | Numdam | MR | Zbl

[11] N. Higson - « Bivariant K-theory and the Novikov conjecture », Geom. Funct. Anal. 10 (2000), no. 3, p. 563-581. | MR | Zbl

[12] N. Higson & J. Roe - « Amenable group actions and the Novikov conjecture », J. Reine Angew. Math. 519 (2000), p. 143-153. | MR | Zbl

[13] J. Roe - Index theory, coarse geometry, and topology of manifolds, CBMS Regional Conference Series in Mathematics, vol. 90, Published for the Conference Board of the Mathematical Sciences, Washington, DC, 1996. | MR | Zbl

[14] P. Scott & T. Wall - « Topological methods in group theory », Homological group theory (Proc. Sympos., Durham, 1977), London Math. Soc. Lecture Note Ser., vol. 36, Cambridge Univ. Press, Cambridge, 1979, p. 137-203. | MR | Zbl

[15] J.-P. Serre - Trees, Springer-Verlag, Berlin, 1980, Translated from the French by John Stillwell. | MR | Zbl

[16] G. Skandalis, J. L. Tu & G. Yu - « The coarse Baum-Connes conjecture and groupoids », Topology 41 (2002), no. 4, p. 807-834. | MR | Zbl

[17] S. Wassermann - Exact C * -algebras and related topics, Lecture Notes Series, vol. 19, Seoul National University Research Institute of Mathematics Global Analysis Research Center, Seoul, 1994. | MR | Zbl

[18] G. Yu - « Coarse Baum-Connes conjecture », K-Theory 9 (1995), no. 3, p. 199-221. | MR | Zbl

[19] -, « The coarse Baum-Connes conjecture for spaces which admit a uniform embedding into Hilbert space », Invent. Math. 139 (2000), no. 1, p. 201-240. | MR | Zbl

Cited by Sources: